Arkansas, 2003Flash Flood in Arkansas, June 18, 2003
June 18, 2003 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 9:03 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 18, 9:03 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CDT WED JUN 18 2003
CURRENT FORECAST IS OK AND NO UPDATES ATTM. HOWEVER...HIGH
TEMPERATURES FOR TODAY MAY BE TOO WARM UNLESS WE GET A LITTLE SUN...
WILL CONTINUE TO MONITOR. OTHERWISE...A VERY MOIST AND UNSTABLE
ATMOSPHERE CONTINUES ACROSS THE MIDSOUTH. 12Z LZK SOUNDING HAD A
PRECIPITABLE WATER VALUE OF 1.83 INCHES AND LI OF -4. UPPER LEVEL LOW
LOCATED ALONG THE OK AND AR BORDER WILL NOT MOVE THAT MUCH TODAY.
THINK SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON ACROSS
THE MIDSOUTH...LOCALLY HEAVY RAIN POSSIBLE DUE TO THE SLOW MOVEMENT.
.MEG...NONE.
Hazardous weather outlook, Jun 18, 2:50 AM CST, 10 hours 10 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-191100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT WED JUN 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WILL BE FOUND THROUGHOUT THE DAY. SOME LOCALLY
HEAVY RAIN IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL PERSIST WHICH
WILL CAUSE DAILY SCATTERED THUNDERSTORMS ON THURSDAY. THERE WILL BE
A BREAK FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS WILL RETURN TO
THE MID SOUTH SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Flash Flood, Craighead
- When
- June 18, 1:00 PM CST to 2:30 PM CST
- Where
- Craighead County, Jonesboro
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Several roads were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 18, 20032 deaths · 1 event
- Flash Flood in South Carolina, June 18 to 19, 2003$250,000 · 1 event
- Flash Flood in Tennessee, June 18, 2003$100,000 · 1 event
- Hail and Damaging Winds in Iowa, June 18, 2003$37,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, June 18, 2003$30,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, June 18, 2003$22,000 · 50 kt wind · 1 event
- Tornado in Florida, June 18, 2003$20,000 · F0 · 1 event
- Flood in Florida, June 18 to 21, 2003$20,000 · 1 event
- Hail in Illinois, June 18, 2003$20,000 · 1 in hail · 1 event
- Damaging Wind in Idaho, June 18, 2003$20,000 · 75 kt wind · 1 event
- Flash Flooding in Tennessee, June 18 to 19, 20035 events
- Flash Flooding in Virginia, June 18, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370034.